Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 64, NWS Boston/Norton, MA

May 25, 2009

NWS Boston/Norton, MA issued this small craft advisory at May 25, 2009, 3:55 PM EDT. It took effect at May 26, 2009, 1:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 25, 2009, 3:55 PM EDT (19:55 UTC)
In effect from
May 26, 2009, 1:00 AM EDT
Expired
May 26, 2009, 12:00 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WHUS71 KBOX 251955
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT MON MAY 25 2009

ANZ250-260400-
/O.NEW.KBOX.SC.Y.0064.090526T0500Z-090526T1200Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
355 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY. 

A STRONG HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN A TIGHT
PRESSURE GRADIENT OVER THE AREA WITH SEAS ON THE OUTER WATERS
CLIMBING TO 5 FEET AND NORTHERLY WINDS GUSTING TO 25 KNOTS SHIFTING
TO THE EAST TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-260400-
/O.NEW.KBOX.SC.Y.0064.090526T0500Z-090526T1600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
355 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON EDT TUESDAY. 

A STRONG HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN A TIGHT
PRESSURE GRADIENT OVER THE AREA WITH SEAS ON THE OUTER WATERS
CLIMBING TO 5 FEET AND NORTHERLY WINDS GUSTING TO 25 KNOTS SHIFTING
TO THE EAST TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-260400-
/O.NEW.KBOX.SC.Y.0064.090526T0800Z-090526T1600Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
355 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT TUESDAY. 

A STRONG HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN A TIGHT
PRESSURE GRADIENT OVER THE AREA WITH SEAS ON THE OUTER WATERS
CLIMBING TO 5 FEET AND NORTHERLY WINDS GUSTING TO 25 KNOTS SHIFTING
TO THE EAST TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
4 follow-up statements
509 
WHUS71 KBOX 260313
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1113 PM EDT MON MAY 25 2009

ANZ250-261115-
/O.CON.KBOX.SC.Y.0064.090526T0500Z-090526T1200Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
1113 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE WATERS WILL BRING NORTH TO NORTHEAST
WINDS GUSTING TO 25 KNOTS OVERNIGHT. SEAS WILL BUILD TO 5 FEET.
WINDS WILL DIMINISH BY THE MORNING WITH SEAS DIMINISHING DURING THE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-261115-
/O.CON.KBOX.SC.Y.0064.090526T0500Z-090526T1600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1113 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE WATERS WILL BRING NORTH TO NORTHEAST
WINDS GUSTING TO 25 KNOTS OVERNIGHT. SEAS WILL BUILD TO 5 FEET.
WINDS WILL DIMINISH BY THE MORNING WITH SEAS DIMINISHING DURING THE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-261115-
/O.CON.KBOX.SC.Y.0064.090526T0800Z-090526T1600Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1113 PM EDT MON MAY 25 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EDT
TUESDAY. 

HIGH PRESSURE BUILDING OVER THE WATERS WILL BRING NORTH TO NORTHEAST
WINDS GUSTING TO 25 KNOTS OVERNIGHT. SEAS WILL BUILD TO 5 FEET.
WINDS WILL DIMINISH BY THE MORNING WITH SEAS DIMINISHING DURING THE
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WTB
887 
WHUS71 KBOX 260637
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
237 AM EDT TUE MAY 26 2009

ANZ250-260745-
/O.CAN.KBOX.SC.Y.0064.000000T0000Z-090526T1200Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
237 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST WINDS ACROSS THE WATERS HAVE DIMINISHED. A FEW GUSTS NEAR
25 KNOTS ARE STILL POSSIBLE DURING THE EARLY MORNING...MAINLY BEFORE
5 AM.

$$

ANZ232>235-261100-
/O.EXB.KBOX.SC.Y.0064.000000T0000Z-090526T1100Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
237 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT THIS MORNING. 

HIGH PRESSURE BUILDING OVER THE WATERS HAS BROUGHT WIND GUSTS OF 25
TO 30 KNOTS TO THE WATERS.  THESE WIND GUSTS WILL DIMINISH BY 7 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-261100-
/O.EXT.KBOX.SC.Y.0064.000000T0000Z-090526T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
237 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING. 

HIGH PRESSURE BUILDING OVER THE WATERS WILL BRING NORTH TO
NORTHEAST WINDS GUSTING TO 25 KNOTS OVERNIGHT. SEAS WILL BUILD TO
5 FEET. WINDS AND SEAS WILL DIMINISH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-261445-
/O.EXT.KBOX.SC.Y.0064.090526T0637Z-090526T1600Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
237 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

HIGH PRESSURE BUILDING OVER THE WATERS WILL BRING NORTH TO
NORTHEAST WINDS GUSTING TO 25 KNOTS OVERNIGHT. SEAS WILL BUILD TO
5 FEET. WINDS AND SEAS WILL DIMINISH DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WTB
885 
WHUS71 KBOX 261059
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
659 AM EDT TUE MAY 26 2009

ANZ232>235-254-261200-
/O.CAN.KBOX.SC.Y.0064.000000T0000Z-090526T1100Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
659 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS
BAY...RHODE ISLAND SOUND AND THE OUTER COASTAL WATERS FROM
PROVINCETOWN TO CHATHAM TO NANTUCKET MA OUT 20 NM.

NORTHEAST WINDS HAVE DECREASED TO 15 TO 20 KT ACROSS THE WATERS.
SEAS WILL GENERALLY RANGE FROM TO 2 TO 4 FT..EXCEPT 1 TO 2 FT ACROSS
THE SHELTERED HARBORS AND BAYS  

$$

ANZ255-261600-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-090526T1600Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
659 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

HIGH PRESSURE BUILDING OVER THE WATERS BROUGHT NORTHEAST WINDS
GUSTING UP TO 25 KT EARLY THIS MORNING. HOWEVER WINDS WILL CONTINUE
TO SUBSIDE THIS MORNING AS HIGH PRESSURE BUILDS OVERHEAD. SEAS WILL
CONTINUE 4 TO 6 FEET THIS MORNING DUE TO E SWELL...THEN GRADUALLY
SUBSIDE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
859 
WHUS71 KBOX 261101
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
701 AM EDT TUE MAY 26 2009

ANZ255-261600-
/O.CON.KBOX.SC.Y.0064.000000T0000Z-090526T1600Z/
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
701 AM EDT TUE MAY 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY
FOR THE OUTER COASTAL WATERS FROM MONTAUK NY TO NANTUCKET MA
SOUTHEAST OUT TO 20 NM.

HIGH PRESSURE BUILDING OVER THE WATERS BROUGHT NORTHEAST WINDS
GUSTING UP TO 25 KT EARLY THIS MORNING. HOWEVER WINDS WILL
CONTINUE TO SUBSIDE THIS MORNING AS HIGH PRESSURE BUILDS
OVERHEAD. SEAS WILL CONTINUE 4 TO 6 FEET THIS MORNING DUE TO E
SWELL...THEN GRADUALLY SUBSIDE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 25, 9:45 AM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, May 25, 9:45 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
945 AM EDT MON MAY 25 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND TODAY INTO TUESDAY. A
COMPLEX FRONTAL SYSTEM WILL LIKELY BRING A PERIOD OF UNSETTLED
WEATHER FROM TUESDAY NIGHT INTO FRIDAY. HIGH PRESSURE MAY BUILD INTO
OUR REGION BY LATE THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT CONTINUES TO PROGRESS SOUTHWARD ACROSS SOUTHERNMOST NEW
ENGLAND EARLY THIS MORNING. MOST OF THE SHOWER/TSTM ACTIVITY IN
ADVANCE OF THE FRONT IS OFFSHORE...WITH A COUPLE OF STRAGGLERS ACROSS
THE OUTER CAPE. THESE SHOWERS WILL MOVE OFFSHORE IN THE NEXT HOUR.

OTHERWISE...HIGH PRESSURE BUILDS INTO THE REGION TODAY BEHIND A
SECONDARY FRONT THIS AFTERNOON...BRINGING DRIER CONDITIONS ALONG
WITH NORTHERLY BREEZE GUSTING 25-30 MPH AT TIMES ACROSS THE FAR
NORTHERN TIER OF ZONES. STAYED CLOSE TO MAVMOS GUIDANCE FOR
MAXES...WHICH SHOULD YIELD HIGHS UP TO AROUND 5 DEGREES ABOVE
NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE FROM CANADA WILL CONTINUE TO BUILD SOUTHWARD
TONIGHT...USHERING IN UNSEASONABLY CHILLY AIR. IT LOOKS AS THOUGH A
GOOD PORTION OF THE FAR NORTHWEST INTERIOR WILL SEE TEMPERATURES DROP
TO BETWEEN 32 AND 36 DEGREES DUE TO RADIATION. HAVE THEREFORE ISSUED
A FROST ADVISORY FOR THOSE ZONES. OTHERWISE...CLEAR.

STRONG CANADIAN HIGH PRESSURE WILL BE CENTERED NEARBY ON TUESDAY.
THIS SHOULD RESULT IN MOSTLY SUNNY SKIES WITH MAXES A GOOD 5 TO 10
DEGREES BELOW NORMAL. WE SHOULD SEE SOME INCREASING HIGH AND MID
CLOUDS LATE IN THE DAY. HOWEVER...IT LOOKS AS THOUGH ANY SHOWER
ACTIVITY WILL HOLD OFF UNTIL AFTER 00Z.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
25/00Z MODEL SUITE COMING INTO BETTER AGREEMENT TUE NIGHT INTO FRI.
STILL SOME DIFFERENCES TO BE RESOLVED TOWARD THE END OF THIS WEEK.
WITH THE GOOD AGREEMENT AMONGST THE MODELS...USED THE CONSENSUS OF
THE GFS AND NAM FOR THE TIMING TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
GOT A QUICK LOOK AT THE 25/00Z ECMWF...AND WENT BETWEEN THAT SOLUTION
AND 00Z GFS TO MINIMIZE TIMING ERRORS.

DECENT ISENTROPIC LIFT TUESDAY NIGHT SHOULD ALLOW FOR A RAPID
MOISTENING OF THE ATMOSPHERE AND ARRIVAL OF RAINFALL TUE EVENING.
STILL EXPECT THE BRUNT OF THE RAINFALL TO BE AFTER MIDNIGHT WHEN THE
MOISTURE PLUME SHOULD BE MORE IN PLACE. WHERE THIS FRONT AND DEEP
LAYER MOISTURE INTERSECT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL.

A FRONTAL BOUNDARY MOVES INTO SOUTHERN NEW ENGLAND WED...AND LINGERS
IN OUR VICINITY INTO FRI. THIS MAKES FOR A TRICKY FORECAST AS THE
LOCATION OF THIS FRONT WILL PROVIDE THE BEST FOCUS FOR RAINFALL. GFS
AND NAM TRY TO DRY OUT THE SOUTHERN HALF OF MA...AS WELL AS CT AND
RI...SOMETIME LATE WED INTO THU. JUST DO NOT HAVE THE CONFIDENCE TO
DO THAT JUST YET. INSTEAD WILL KEEP GREATEST RISK FOR SHOWERS ACROSS
NORTHERN MA AND SOUTHERN NH WED NIGHT INTO THU WHERE BEST DYNAMICS
SHOULD BE DURING THAT TIME.

GFS AND ECMWF SUGGEST A DRYING LATE FRIDAY INTO SATURDAY MORNING.
TIMING IS STILL UNCERTAIN...BUT WILL SHOW A GRADUAL DECREASING RISK
OF SHOWERS DURING THIS TIME FRAME.

TEMPERATURES WERE A BLEND OF THE LATEST GFS MOS AND PREVIOUS
FORECAST.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
TODAY...ANY PATCHY STRATUS OR FOG WILL DISSIPATE EARLY THIS MORNING
YIELDING VFR CONDITIONS FOR THE DAY. NORTHERLY WINDS WILL GUST AROUND
25 KT THIS AFTERNOON AND KMHT AND POSSIBLY UP TO 25 KT FOR A TIME AT
KBOS AND KORH.

TONIGHT THROUGH TUESDAY...VFR WITH HIGH PRESSURE FIRMLY IN CONTROL.

OUTLOOK / TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...CONDITIONS LOWERING TO MVFR/IFR IN LOW
CLOUDS/SHOWERS AND FOG PATCHES.

THURSDAY INTO FRIDAY...AREAS MVFR/IFR CONDITIONS LIKELY TO CONTINUE
IN SHOWERS AND PATCHY FOG.

&&

.MARINE...
COLD FRONT TO MOVE OFFSHORE TO THE SOUTH OF NANTUCKET EARLY THIS
MORNING. SHOWERS AND THUNDERSTORMS TO THE SOUTH OF NANTUCKET SHOULD
PUSH OUT OF THE AREA BETWEEN 09-11Z. OTHERWISE...WINDS CONTINUE TO
SHIFT TO THE NORTH. LOOKS AS THOUGH GUSTS SHOULD REMAIN BELOW SCA
THRESHOLDS...BUT COULD APPROACH 25 KT FOR A TIME THIS AFTERNOON NEAR
THE ESSEX COUNTY COASTLINE. SEAS LOOK TO REMAIN BELOW 5 FT.

MARGINAL SCA CONDS ARE POSSIBLE VERY LATE TONIGHT INTO TUESDAY AS
HIGH PRESSURE BUILDS ACROSS THE WATERS AND GRADIENT TIGHTENS. HELD
OFF ON SCA ISSUANCE FOR NOW...BUT ONE MAY HAVE TO BE ISSUED LATER
TODAY OR TONIGHT.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

INCREASING SOUTHEAST WINDS MAY BRING CONDITIONS CLOSE TO SMALL CRAFT
ADVISORY THRESHOLDS LATE TUE NIGHT. SMALL CRAFT ADVISORY CONDITIONS
MORE LIKELY TO DEVELOP ACROSS THE SOUTHERN COASTAL WATERS SOMETIME
WED INTO THU AS WINDS SHIFT SOUTH AND CONTINUE TO INCREASE.

UNDERCUT WNAWAVE GUIDANCE DUE TO ITS TYPICAL HIGH BIAS WITH SOUTHERLY
FLOW...BUT MAY EVENTUALLY SEE 5+ FOOT SEAS LATE WED/THU ACROSS THE
OUTER SOUTHERN WATERS. COULD ALSO BRIEFLY SEE 5+ FT SEAS ACROSS THE
OUTER COASTAL WATERS EAST OF MA IN SOUTHEAST FLOW BEFORE WINDS SHIFT
TO THE SOUTH.

&&

.FIRE WEATHER...
TODAY...MINIMUM RELATIVE HUMIDITIES WILL LOWER TO 20 TO 30 PERCENT
ACROSS MUCH OF THE REGION TODAY. THIS COMBINED WITH FREQUENT
NORTHERLY WIND GUSTS AROUND 25 MPH ACROSS SOUTHERN NH HAS PROMPTED
THE ISSUANCE OF A RED FLAG WARNING FOR CHESHIRE AND HILLSBOROUGH
COUNTIES. RECENT RAINFALL FROM TSTMS AS WELL AS LIGHTER WINDS ACROSS
THE REST OF THE CWA HAS PRECLUDED THE ISSUANCE OF A RED FLAG WARNING
THERE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR MAZ002-003-
     008.
NH...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR NHZ011-015.
     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/EKSTER
NEAR TERM...EKSTER/RLG
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
FIRE WEATHER...
Hazardous weather outlook, May 25, 4:49 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
449 AM EDT MON MAY 25 2009

CTZ002>004-MAZ007-009>024-RIZ001>008-260900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
449 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS SOUTH OF ROUTE 2 EXCEPT BERKSHIRE...FRANKLIN AND
WESTERN HAMPSHIRE COUNTIES AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-008-260900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
449 AM EDT MON MAY 25 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FRANKLIN AND WESTERN HAMPSHIRE
COUNTIES IN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

RELATIVELY DRY WEATHER THE PAST SEVERAL DAYS HAS RESULTED IN MARGINAL
RED FLAG WARNING CONDITIONS TODAY. WINDS ARE NOT EXPECTED TO BECOME
STRONG ENOUGH TO WARRANT A WARNING...BUT A FEW GUSTS MAY APPROACH
25 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ004>006-026-260900-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
NORTHERN MIDDLESEX MA-
449 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

RELATIVELY DRY WEATHER THE PAST SEVERAL DAYS HAS RESULTED IN MARGINAL
RED FLAG WARNING CONDITIONS TODAY. WINDS ARE NOT EXPECTED TO BECOME
STRONG ENOUGH TO WARRANT A WARNING...BUT A FEW GUSTS MAY APPROACH
25 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-015-260900-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
449 AM EDT MON MAY 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
HILLSBOROUGH AND CHESHIRE COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ012-260900-
EASTERN HILLSBOROUGH NH-
449 AM EDT MON MAY 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN HILLSBOROUGH COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-260900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
449 AM EDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:01 AM EDTFrost AdvisoryBOXFranklin, Hampshire27 hr

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.